Journal d'Analyse Mathématique

, Volume 124, Issue 1, pp 1–38 | Cite as

Improved Strichartz estimates for a class of dispersive equations in the radial case and their applications to nonlinear Schrödinger and wave equations

  • Zihua GuoEmail author
  • Yuzhao Wang


We prove some new Strichartz estimates for a class of dispersive equations with radial initial data. In particular, we obtain the full radial Strichartz estimates up to some endpoints for the Schrödinger equation. Using these estimates, we obtain some new results related to nonlinear problems, including small data scattering and large data LWP for the nonlinear Schrödinger and wave equations with radial critical initial data and the well-posedness theory for the fractional order Schrödinger equation in the radial case.


Dispersive Equation Nonlinear Wave Equation Critical Regularity Strichartz Estimate Radial Case 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    B. Birnir, C. Kenig, G. Ponce, N. Svanstedt, and L. Vega, On the ill-posedness of the IVP for the generalized Korteweg-de Vries and nonlinear Schrödinger equations, J. London Math. Soc. (2) 53 (1996), 551–559.CrossRefzbMATHMathSciNetGoogle Scholar
  2. [2]
    T. Cazenave and F. B. Weissler, The Cauchy problem for the critical nonlinear Schrödinger equation in Hs, Nonlinear Anal. 14 (1990), 807–836.CrossRefzbMATHMathSciNetGoogle Scholar
  3. [3]
    M. Christ, J. Colliander, and T. Tao, Ill-posedness for nonlinear Schrödinger and wave equations, arxiv:math/0311048[math.AP].Google Scholar
  4. [4]
    M. Christ and A. Kiselev, Maximal functions associated to filtrations, J. Funct. Anal. 179 (2001), 406–425.Google Scholar
  5. [5]
    M. Christ and M. Weinstein, Dispersion of small amplitude solutions of the generalized Kortewegde Vries equation, J. Funct. Anal. 100 (1991), 87–109.CrossRefzbMATHMathSciNetGoogle Scholar
  6. [6]
    Y. Cho and S. Lee, Strichartz estimates in spherical coordinates, Indiana Univ. Math. J. 62 (2013), 991–1020.CrossRefzbMATHMathSciNetGoogle Scholar
  7. [7]
    D. Fang and C. Wang, Some remarks on Strichartz estimates for homogeneous wave equation, Nonlinear Anal. 65 (2006), 697–706.CrossRefzbMATHMathSciNetGoogle Scholar
  8. [8]
    D. Fang and C. Wang, Weighted Strichartz estimates with angular regularity and their applications, Forum Math. 23 (2011), 181–205.CrossRefzbMATHMathSciNetGoogle Scholar
  9. [9]
    J. Ginibre, A. Soffer, and G. Velo, The global Cauchy problem for the critical nonlinear wave equation, J. Funct. Anal. 110 (1992), 96–130.CrossRefzbMATHMathSciNetGoogle Scholar
  10. [10]
    Z. Guo, L. Peng, and B. Wang, Decay estimates for a class of wave equations, J. Funct. Anal. 254 (2008), 1642–1660.CrossRefzbMATHMathSciNetGoogle Scholar
  11. [11]
    K. Hidono, Nonlinear Schrödinger equations with radially symmetric data of critical regularity, Funkcial. Ekvac. 51 (2008), 135–147.CrossRefMathSciNetGoogle Scholar
  12. [12]
    K. Hidano, Small solutions to semi-linear wave equations with radial data of critical regularity, Rev. Mat. Iberoam. 25 (2009), 693–708.CrossRefzbMATHMathSciNetGoogle Scholar
  13. [13]
    K. Hidano and Y. Kurokawa, Weighted HLS inequalities for radial functions and Strichartz estimates for wave and Schrödinger equations, Illinois J. Math. 52 (2008), 365–388.MathSciNetGoogle Scholar
  14. [14]
    J.-C. Jiang, C. Wang, and X. Yu, Generalized and weighted Strichartz estimates, Commun. Pure Appl. Anal. 11 (2012), 1723–1752.CrossRefzbMATHMathSciNetGoogle Scholar
  15. [15]
    Y. Ke, Remark on the Strichartz estimates in the radial case, J. Math. Anal. Appl. 387 (2012), 857–861.CrossRefzbMATHMathSciNetGoogle Scholar
  16. [16]
    M. Keel and T. Tao, Endpoint Strichartz estimates, Amer. J. Math. 120 (1998), 360–413.CrossRefMathSciNetGoogle Scholar
  17. [17]
    C. E. Kenig and F. Merle, Global well-posedness, scattering and blow-up for the energy-critical, focusing non-linear wave equation in the radial case, Acta Math. 201 (2008), 147–212.CrossRefzbMATHMathSciNetGoogle Scholar
  18. [18]
    C. E. Kenig, G. Ponce, and L. Vega, Well-posedness of the initial value problem for the Kortewegde Vries equation, J. Amer. Math. Soc. 4 (1991), 323–347.CrossRefzbMATHMathSciNetGoogle Scholar
  19. [19]
    R. Killip and M. Visan, Nonlinear Schrödinger equations at critical regularity, Evolution Equations, Amer. Math. Soc., Providence, RI, 2013, pp. 325–437.Google Scholar
  20. [20]
    S. Klainerman and M. Machedon, Space-time estimates for null forms and the local existence theorem, Comm. Pure Appl. Math. 46 (1993), 1221–1268.CrossRefzbMATHMathSciNetGoogle Scholar
  21. [21]
    H. Lindblad and C. D. Sogge, On existence and scattering with minimal regularity for semilinear wave equations, J. Funct. Anal. 130 (1995), 357–426.CrossRefzbMATHMathSciNetGoogle Scholar
  22. [22]
    S. Shao, A note on the cone restriction conjecture in the cylindrically symmetric case, Proc. Amer. Math. Soc. 137 (2009), 135–143.CrossRefzbMATHMathSciNetGoogle Scholar
  23. [23]
    S. Shao, Sharp linear and bilinear restriction estimates for paraboloids in the cylindrically symmetric case, Rev. Mat. Iberoam. 25 (2009), 1127–1168.CrossRefzbMATHMathSciNetGoogle Scholar
  24. [24]
    H. F. Smith and C. D. Sogge, Global Strichartz estimates for nontrapping perturbations of the Laplacian, Comm. Partial Differential Equations 25 (2000), 2171–2183.CrossRefzbMATHMathSciNetGoogle Scholar
  25. [25]
    C. Sogge, Lectures on Nonlinear Wave Equations, International Press, Boston, MA, 1995.zbMATHGoogle Scholar
  26. [26]
    E. M. Stein and G. Weiss, Introduction to Fourier Analysis on Euclidean Spaces, Princeton University Press, Princeton, NJ, 1971.zbMATHGoogle Scholar
  27. [27]
    E. M. Stein, Harmonic Analysis: Real-variable Methods, Orthogonality, and Oscillatory Integrals, Princeton University Press, Princeton, NJ, 1993.zbMATHGoogle Scholar
  28. [28]
    E. M. Stein and G. Weiss, Fractional integrals on n-dimensional Euclidean space, J. Math. Mech. 7 (1958), 503–514.zbMATHMathSciNetGoogle Scholar
  29. [29]
    J. Sterbenz, Angular regularity and Strichartz estimates for the wave equation, with an appendix by Igor Rodnianski, Int. Math. Res. Not. 2005, 187–231.Google Scholar
  30. [30]
    R. S. Strichartz, Restrictions of Fourier transforms to quadratic surfaces and decay of solutions of wave equation, Duke Math. J. 44 (1977), 705–714.CrossRefzbMATHMathSciNetGoogle Scholar
  31. [31]
    T. Tao, Spherically averaged endpoint Strichartz estimates for the two-dimensional Schrödinger equation, Comm. Partial Differential Equations 25 (2000), 1471–1485.CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Hebrew University Magnes Press 2014

Authors and Affiliations

  1. 1.LMAM, School of Mathematical SciencesPeking UniversityBeijingChina
  2. 2.School of MathematicsInstitute for Advanced StudyPrincetonUSA
  3. 3.Department of Mathematics and PhysicsNorth China Electric Power UniversityBeijingChina

Personalised recommendations